Advertisement

International Urology and Nephrology

, Volume 11, Issue 4, pp 349–361 | Cite as

Nephrotic syndrome induced by D-penicillamine therapy

  • P. Jezeršek
  • D. Ferluga
Article

Abstract

The paper presents a female patient in whom the penicillamine therapy for aggressive hepatitis triggered off the development of nephrotic syndrome. Histological findings revealed membranous glomerulonephritis.

After the withdrawal of penicillamine therapy, the laboratory results returned to normal. The authors concluded that penicillamine should only be administered in conditions in which other means of therapy prove inefficient (i.e. Wilson's disease, cystinuria associated with calculi).

Keywords

Public Health Hepatitis Female Patient Nephrotic Syndrome Glomerulonephritis 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alexander, M., Kludas, M.: Kollagensynthesehemmung durchd-Penicillamin bei chronisch aggressiver Hepatitis.Münch. med. Wschr., 111, 847 (1969).Google Scholar
  2. 2.
    Baldwin, D. S., Levine, B. B., McCluskey, R. T., Gallo, G. R.: Renal failure and interstitial nephritis due to penicillin and methicillin.New Engl. J. Med., 279, 1245 (1968).PubMedGoogle Scholar
  3. 3.
    Bettendorf, U., Pötters, R.: Moschcowitz-Syndrom nach D-Penizillamin Medikation.Med. Welt, 26, 291 (1975).PubMedGoogle Scholar
  4. 4.
    Crawhall, J. C., Watts, R. W. E.: Some complications observed in the treatment of cystinuria with penicillamin and N-acetyl-D-penicillamin.Postgrad. Med. J., Suppl.11–14, 8 (1968).Google Scholar
  5. 5.
    Ehrenreich, T., Churg, J.: Pathology of membranous nephropathy.Pathology Annual, 3, 145 (1968).Google Scholar
  6. 6.
    Gärtner, H. V., Nield, G. H., Bohle, A., Hallauer, W., Hoppe-Seyler, G., Lütgen, E. M., Scollmeyer, P.: Perimembranöse Glomerulonephritis nach Penicillamintherapie.Klin. Wschr. 53, 835 (1973).Google Scholar
  7. 7.
    Gross, K.: Therapeutische Beeinflussung der Bindegewebswucherung bei Lungenfibrosen durch D-Penicillamin.Med. Klin., 67, 1034 (1972).PubMedGoogle Scholar
  8. 8.
    Hallauer, W., Gärtner, H. W., Kronenberg, K. H., Manz, G.: Immunokomplexnephritis mit nephrotischem Syndrom unter Therapie mit Penicillamin.Schweiz. med. Wschr., 104, 434 (1974).PubMedGoogle Scholar
  9. 9.
    Harpey, J. P., Caile, B., Moulias, R., Goust, J. M.: Lupus-like syndrome induced by D-penicillamine in Wilson disease.Lancet, 1, 292 (1971).Google Scholar
  10. 10.
    Hayslett, J. P., Bensch, K. G., Kashgarian, M., Rosenberg, L. E.: Focal glomerulitis due to penicillamine.Lab. Invest., 19, 376 (1968).PubMedGoogle Scholar
  11. 11.
    Helmke, K., Velcovsky, H. G., Federlin, K.: Klinische und prognostische Bedeutung antinukleärer Faktoren bei einer D-Penicillamintherapie.Dtsch. med. Wschr., 100, 2198 (1975).PubMedGoogle Scholar
  12. 12.
    Hennemann, H. H., Hubertus, H., Stocker, W. G.: Schwere Nebenwirkungen bei der Therapie mit D-Penicillamin.Dtsch. med. Wschr., 100, 1634 (1975).PubMedGoogle Scholar
  13. 13.
    Henningsen, B. J., Maintz, J., Basedow, M., Harders, H.: Nephrotisches Syndrom durch Penicillamin.Dtsch. med. Wschr., 98, 1768 (1973).PubMedGoogle Scholar
  14. 14.
    Israeli, A. J., Treser, G., Suzuki, Y., Ehrenreich, T.: Nephropathy induced by D-penicillamine.Ann. intern. Med., 69, 549 (1968).PubMedGoogle Scholar
  15. 15.
    Jaffe, J. A.: Effect of penicillamine on the kidney and on taste.Postgrad. Med. J., Suppl.11–14, 15 (1968).Google Scholar
  16. 16.
    Jaffe, J. A., Treser, G., Suzuki, Y.: Nephropathy induced by D-penicillamine.Ann. intern. Med., 69, 549 (1968).PubMedGoogle Scholar
  17. 17.
    Karp, M., Lurie, M., Yonis, Z.: Nephrotic syndrome in the course of treatment of Wilson's disease with DL-Penicillamine.Arch. Dis. Child., 41, 684 (1966).PubMedGoogle Scholar
  18. 18.
    Knieser, M. R., Jenis, E. H., Lowenthal, D. T., Bancroft, W. H., Burns, W., Schalhoub, R.: Pathogenesis of renal disease associated with viral hepatitis.Arch. Path., 97, 193 (1974).PubMedGoogle Scholar
  19. 19.
    Lachmann, P. J.: Nephrotic syndrome from penicillamine.Postgrad. Med. J., Suppl.11–14, 23 (1968).Google Scholar
  20. 20.
    Lange, J., Schumacher, K., Witscher, H. P.: Die Behandlung der chronisch aggressiven Hepatitis.Dtsch. med. Wschr., 96, 139 (1971).PubMedGoogle Scholar
  21. 21.
    Nakagawa, J., Kenichi, I.: Collagen synthesis inhibition by lathyrogen (mercaptoethylamine) in patients with liver cirrhosis and chronic hepatitis. In: Collagen Metabolism in the Liver. Popper, H., Becker, K. (eds.). Stratton Intercontinental Medical Book Corp., 1975, p. 173.Google Scholar
  22. 22.
    Oliver, J., Liberman, U. A., deVries, A.: Lupus-like syndrome induced by penicillamine in cystinuria.J. Amer. med. Ass., 220, 588 (1972).Google Scholar
  23. 23.
    Rosenberg, L. E., Hayslett, J. P.: Nephrotoxic effects of penicillamine in cystinuria.J. Amer. med. Ass., 203, 698 (1967).Google Scholar
  24. 24.
    Scheinberg, J. H.: Toxicity of penicillamine.Postgrad. Med. J., Suppl.11–14, 11 (1968).Google Scholar
  25. 25.
    Schreiner, G. E., Maher, J. F.: Toxic nephropathy.Amer. J. Med., 38, 409 (1965).PubMedGoogle Scholar
  26. 26.
    Stein, J., Smythe, H. A.: Nephrotic syndrome induced by penicillamine.Canad. Med. Ass. J., 98, 505 (1968).PubMedGoogle Scholar
  27. 27.
    Sternlieb, I.: The beneficial and adverse effects of penicillamine. In: Collagen Metabolism in the Liver. Popper, H., Becker, K. (eds.). Stratton Intercontinental Medical Book Corp., 1975, p. 183.Google Scholar
  28. 28.
    Sternlieb, I., Benett, B., Scheinberg, J. H.: D-Penicillamine induced Goodpasture's syndrome in Wilson's disease.Ann. intern. Med., 82, 673 (1975).PubMedGoogle Scholar
  29. 29.
    Walshe, J. M.: Management of penicillamine nephropathy in Wilson's disease: a new chelating agent.Lancet, 11, 1401 (1969).Google Scholar
  30. 30.
    Zaveršnik, H., Ačko, M.: Zdravljenje kronično agresivnega hepatitisa z D-penicillaminom.Zdrav. vestn., 43, 445 (1974).Google Scholar
  31. 31.
    Zollinger, H. U.: Entzündliche Glomerulumerkrankungen. Ergebnisse licht-und elektronenmikroskopischer Untersuchungen.Path. europ., 5, 2 (1970).Google Scholar

Copyright information

© Akadémiai Kiadó 1979

Authors and Affiliations

  • P. Jezeršek
    • 1
    • 2
  • D. Ferluga
    • 1
    • 2
  1. 1.Department of NephrologyUniversity Medical Centre of LjubljanaYugoslavia
  2. 2.Department of PathologyUniversity of LjubljanaYugoslavia

Personalised recommendations